Share Facebook


08-02-2014, 12:47 PM   #1
BigRedd
 
BigRedd's Avatar
 
Join Date: May 2014
Mezavant

Hey guys

After a recent visit to my doctor, I was prescribed Mezavant to start taking as I taper away my prednisone (currently 35mg)

On prednisone alone, I feel relatively fine (besides irritability at the end of day) with only one bowel movement in the morning.

For the first 3 days I have been on 4.8g mezavant, I have had on all three days a 2 hour period where I'm forced to lock myself in the bathroom for a horribly painful nauseating bloody bowel movement. It's torture.

My pharmacist recommended I lower my dosage to 1.2g to let my body adjust to it. Even on this dose, I get woken up in the morning by very painful cramps and proceed to take a 20 min bowel movement ( that's how long it takes me to feel "empty"). I also feel uncharacteristically exhausted during the day.

Is this all part of the process? Or do I suffer from the rare acute intolerance syndrome?

I have a GI appointment this wednesday, and I'm just about to quit mezavant completely until then.
08-04-2014, 01:38 PM   #2
Daisy123
Senior Member
I am on Pentsa which works great for me.
08-04-2014, 04:41 PM   #3
Trevor
Senior Member
 
Trevor's Avatar
 
Join Date: Sep 2011
Location: Vancouver, British Columbia
I'm on 3 caps of Mezavant (want to say that's 9 g total but don't quote me on that). Since January-ish. Was on Asacol previously, couple years back.

I seem to do fine on both, although question if they actually do much of anything as far as help.

Some people swear by Pentasa/Asacol/Mezavant and others, like you, report serious side-effects or intolerance.

I'd not be taking anything that I react that violently to, especially if I were trying to taper on Pred. Talk to your GI and hopefully they'll have a plan for you!

Best of luck.
__________________
www.FraserRiverForager.com

- Are you looking for a new treatment option for your Crohn's disease? If so, I suggest you look into the ongoing clinical trial by Qu Biologics for their SSI treatment. Click here for more information or to help spread the word.
08-04-2014, 05:17 PM   #4
FrozenGirl
Senior Member
 
FrozenGirl's Avatar
I would lean towards saying it is NOT part of the process. I have never heard of it being a drug you need to taper up. I started on the full 4.8g. You may very well be intolerant to it. Some people are. I wouldn't blame you for stopping until your appt. There is really no risk if its not help you anyway.
__________________
Dx: Ulcerative Colitis, Nov 2013
Currently on:
Mezavant 4.8g
Vitamin D 1000iu
Calcium
Tecta 40mg
Remicade: 600mg, every 4 weeks
Methotrexate: 15 mg (injection)
Reply

Thread Tools


All times are GMT -5. The time now is 05:05 PM.
Copyright 2006-2017 Crohnsforum.com